Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 1, 2019, 3:13 PM MDT for Fremont County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 3:13 PM MDT (21:13 UTC)
- Expired
- Jul 1, 2019, 3:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS85 KPUB 012113 SPSPUB Special Weather Statement National Weather Service Pueblo CO 313 PM MDT Mon Jul 1 2019 COZ083-085-086-012145- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 313 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...SOUTHERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 345 PM MDT... At 313 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 21 miles north of Junkins Burn Scar, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Penrose and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3838 10518 3854 10513 3854 10478 3821 10490 TIME...MOT...LOC 2113Z 282DEG 14KT 3844 10507 $$ 29
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:10 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 310 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday) Issued at 242 PM MDT Mon Jul 1 2019 Scattered to numerous showers/thunderstorms spreading from the mountains to lower elevations at mid-afternoon, with best coverage of storms so far along and east of the srn Sangres. Weak cold frontal boundary on the plains, roughly along a Trinidad to Eads line, also expected to aid convective development late this afternoon into the evening. Low shear/high CAPE environment continues in place, leading to mainly slow moving, potentially heavy rainfall producing storms, though a brief pulse severe storm may be possible until mid-evening, especially along and north of the Arkansas River where greatest instability is located. Most CAMs keep substantial coverage of storms going through the evening across the plains, with loosely organized line near the KS border 01z-02z. Activity diminishes again after sunset, though a few showers/weak thunderstorms may linger past midnight over the far eastern plains. Low level environment changes little on Tue, with weak shear(20 kts) but high CAPE(1k-2k J/KG) continuing. Should see mountains light up with afternoon storms once again, with areas of heavy rainfall the greatest threat. Some question as to convective chances on the plains, as weak mid-level circulation near the KS border could suppress storms somewhat away from the mountains while enhancing activity farther east in KS. Broad brush of likely pops in the mountains and chances at lower elevations looks fine for now. Should see another day of relatively cooler max temps given clouds/moisture/precip across the region. .LONG TERM...(Tuesday night through Monday) Issued at 242 PM MDT Mon Jul 1 2019 Models and ensembles continue to be in good agreement through the extended period with very few changes to the extended forecast. Tuesday night...showers and thunderstorms will be ongoing across much of the region Tuesday evening, as high pressure begins to build across the region. Models have backed off on areal coverage through the evening, with more scattered activity spreading east across the Plains. They do agree that as the evening progresses, shower and thunderstorm activity will wane through the midnight hour and dry conditions prevailing into Wednesday morning. Wednesday through Friday...high pressure will build across Colorado through the later half of the week with generally dry conditions prevailing. A few showers and thunderstorms, generally over the mountains, Palmer Divide and Raton Ridge are expected Wednesday afternoon and evening, before dissipating overnight. For Thursday, models have really dried out. Isolated mountain convection will be possible, but coverage looks minimal at this time. In addition, very dry air, with humidity values in the 10 to 15 percent range are expected. Winds will generally be light, except for the San Luis Valley, where a few gusts may approach critical fire weather criteria. This will need to be monitored as it could impact 4th of July holiday activities. Extreme caution is advised, especially over the San Luis Valley on Thursday due to the near critical fire weather conditions. Friday will be a transition day. The high pressure aloft will shift east with a more monsoon type plume folding across Colorado. There should be a slight uptick in showers and thunderstorms Friday afternoon and evening across much of the region, especially the mountains. Temperatures will warm during this period with 90s expected across the region. Saturday into Monday...monsoon energy out of the Desert Southwest is forecast to move across the area this weekend into early next week. In addition, a cold front is forecast to drop south across the Plains by Saturday morning with more moisture and upslope flow expected across the region. This will lead to increased chances for showers and thunderstorms from Saturday afternoon into Monday. Much will depend on individual waves moving northward out of the Desert Southwest and across Colorado. Periods of locally heavy rainfall may be possible and flash flooding on area burn scars may be of concern. This will need to be monitored. Cooler temperatures are expected over the weekend into early next week with generally 80s forecast across the Plains. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 242 PM MDT Mon Jul 1 2019 Prevailing VFR conditions at the taf sites tonight and Tuesday, with vcts until 02z at all terminals. Best chance for storms will be at KPUB and KALS, as outflow has pushed through KCOS as of 21z, with only a few showers behind the boundary. Activity ends late this evening, with clearing skies after 06z. Pattern repeats on Tuesday, with storms forming over the mountains at midday, then drifting across lower elevations and TAF sites toward mid-afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 1, 11:39 AM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1139 AM MDT Mon Jul 1 2019 COZ058>089-093>099-021745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1139 AM MDT Mon Jul 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous slow moving thunderstorms will develop over the mountains this afternoon. If one of those thunderstorms develops over any area burn scars, flash flooding will be possible. As thunderstorms move onto the plains late this afternoon and evening, a few severe storms may be possible, especially near the Kansas border. The main risks with these storms will be hail around one inch in diameter and wind gusts up to 60 mph. All storms today will have the potential to produce frequent lightning, gusty winds to 40 mph, hail up to half inch in diameter and a brief period of very heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms will be possible on Tuesday with locally heavy rainfall, small hail and wind gusts up to 50 mph possible. Localized flash flooding will be possible, particularly if an isolated stronger storm impacts more recent burn scars. Thunderstorm chances will decrease for Wednesday through Friday as drier air moves into the region. Thunderstorms will be more isolated in coverage with the potential for gusty winds up to 50 mph and brief moderate rainfall. Thunderstorms will increase in coverage again for next weekend with the potential for producing localized heavy rainfall. Rivers and streams will continue to run high over the next several days due to run off from snow melt. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and the Plains this afternoon and evening. 10/SKELLY
In the hours before
Special weather statement, Jul 1, 1:11 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 111 PM MDT Mon Jul 1 2019 COZ084-085-011945- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 111 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 145 PM MDT... At 110 PM MDT, Doppler radar was tracking a strong thunderstorm that is producing a strong outflow boundary near Ellicott, or 24 miles east of Colorado Springs, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Yoder and Ellicott. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3871 10456 3886 10445 3884 10415 3858 10429 TIME...MOT...LOC 1910Z 289DEG 11KT 3878 10438 29
Special weather statement, Jul 1, 1:38 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
138 PM MDT Mon Jul 1 2019
COZ084-012015-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
138 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 215 PM MDT...
At 137 PM MDT, Doppler radar was tracking a strong thunderstorm near
Falcon, or 15 miles northeast of Colorado Springs, moving northeast
at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3895 10441 3894 10467 3900 10470 3913 10453
3913 10451
TIME...MOT...LOC 1937Z 242DEG 10KT 3899 10462
29Local storm report, Jul 1, 1:42 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
142 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD LA VETA PASS 37.59N 105.18W
07/01/2019 HUERFANO CO LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED 3-4 FEET OF WATER
OVER HUERFANO COUNTY ROAD 443.
&&Special weather statement, Jul 1, 1:49 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 149 PM MDT Mon Jul 1 2019 COZ085-086-012015- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 149 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 215 PM MDT... At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near Truckton, or 31 miles east of Colorado Springs, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Truckton. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3869 10440 3878 10431 3871 10405 3852 10428 TIME...MOT...LOC 1949Z 305DEG 12KT 3869 10427 29
Special weather statement, Jul 1, 2:44 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 244 PM MDT Mon Jul 1 2019 COZ079-081-083-012115- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 244 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL 315 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm over Canon City, or 21 miles north of Junkins Burn Scar, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Canon City and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3838 10529 3855 10525 3858 10495 3827 10495 TIME...MOT...LOC 2044Z 269DEG 16KT 3845 10518 29
Special weather statement, Jul 1, 3:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 313 PM MDT Mon Jul 1 2019 COZ083-085-086-012145- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 313 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...SOUTHERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 345 PM MDT... At 313 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 21 miles north of Junkins Burn Scar, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Penrose and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3838 10518 3854 10513 3854 10478 3821 10490 TIME...MOT...LOC 2113Z 282DEG 14KT 3844 10507 29
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:06 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 30, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 32 min |
| Jun 30, 6:38 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 52 min |
| Jun 30, 7:14 PM MDT | River Flood Warning | PUB | Pueblo | 21 days |
| Jun 30, 7:14 PM MDT | River Flood Warning | PUB | Otero | 21 days |
| Jul 1, 12:26 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 2 hr |
| Jul 1, 12:37 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 1, 1:06 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 3 hr |
| Jul 1, 1:11 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jul 1, 1:14 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 1, 1:38 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 1, 1:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jul 1, 2:02 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Jul 1, 2:44 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 1, 3:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 1, 4:26 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| Jul 1, 4:40 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 50 min |
| Jul 1, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 48 min |
| Jul 1, 4:44 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jul 1, 4:49 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 1, 4:50 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jul 1, 4:57 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 1, 5:23 PM MDT | Special Weather Statement | PUB | Kiowa | 52 min |
| Jul 1, 5:24 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero, Pueblo | 3 hr |
| Jul 1, 5:27 PM MDT | Special Weather Statement | PUB | Crowley | 63 min |
| Jul 1, 5:27 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 48 min |
| Jul 1, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 66 min |
| Jul 1, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 41 min |
| Jul 1, 5:59 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.